Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 4, 2012, 3:13 PM EDT for Columbia County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 3:13 PM EDT (19:13 UTC)
- Expired
- Apr 4, 2012, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
County Columbia County, GA
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WWUS82 KCAE 041913
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT WED APR 4 2012
GAZ064-065-SCZ025-030-042000-
AIKEN-COLUMBIA-EDGEFIELD-RICHMOND-
313 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
COLUMBIA...EDGEFIELD AND AIKEN COUNTIES THROUGH 400 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MARTINEZ...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...BELVEDERE...CLEARWATER...NORTH AUGUSTA...AUGUSTA...
EVANS AND MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
BRIEF HEAVY DOWNPOURS...
PEA SIZE HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3367 8221 3363 8220 3359 8214 3360 8211
3364 8210 3368 8215 3369 8214 3367 8166
3335 8191 3354 8227
TIME...MOT...LOC 1911Z 292DEG 20KT 3359 8212
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:49 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 4, 2:49 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 249 PM EDT WED APR 4 2012 .SYNOPSIS... A COLD FRONT WILL SINK SOUTHWARD AND SLOWLY MOVE THROUGH THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. IT WILL BE MUCH COOLER BEHIND THE FRONT. ASSOCIATED LOW PRESSURE WILL BE OFF THE COAST FRIDAY. THE LOW WILL MOVE FARTHER OFFSHORE AND A DRY AIR MASS WITH COVER THE FORECAST AREA SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS AFTERNOON... STRONG HEATING WITH LEE TROUGHING WILL SUPPORT THUNDERSTORMS THIS AFTERNOON. EXPECT LITTLE COVERAGE BECAUSE OF SHALLOW MOISTURE. STRONG LOW-LEVEL LAPSE RATES COULD POSSIBLY SUPPORT NEAR-SEVERE WIND GUSTS WITH A FEW OF THE THUNDERSTORMS. TONIGHT... CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT PLUS A MID-LEVEL SHORTWAVE TROUGH SUPPORTS THUNDERSTORMS TONIGHT. THE HIGH-RESOLUTION WRF INDICATES SCATTERED COVERAGE DURING MOST OF THE NIGHT. MOST OF THE NAM AND GFS MOS PLUS SREF GUIDANCE SUPPORT CHANCE POPS. THIS APPEARS REASONABLE BECAUSE OF THE DIURNAL TIMING AND SOMEWHAT SHALLOW MOISTURE. MODERATE INSTABILITY MAY SUPPORT NEAR-SEVERE WINDS GUSTS WITH A FEW OF THE THUNDERSTORMS DURING THE EVENING. A DIMINISHED THREAT SHOULD OCCUR BY LATE TONIGHT BECAUSE OF THE LOSS OF HEATING. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW WILL TRACK EASTWARD FROM THE LOWER MS VALLEY ACROSS THE NORTHERN PORTIONS OF THE GULF STATES ON THURSDAY AND INTO THE FORECAST AREA THURSDAY NIGHT. MOVING WITH THE UPPER LOW WITH BE A SURFACE LOW AND WEAK FRONTAL SYSTEM WHICH WILL MOVE ACROSS THE AREA LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. AHEAD OF THE SURFACE LOW THE WINDS WILL BE SOUTHERLY ALLOWING FOR GULF MOISTURE TRANSPORT INTO THE FORECAST AREA. PWAT VALUES WILL INCREASE THROUGH THE DAY REACHING AROUND 1.4 INCHES INTO THURSDAY NIGHT. WITH THE MOISTURE INFLUX INSTABILITY WILL PEAK THURSDAY EVENING/EARLY THURSDAY NIGHT WITH POTENTIAL FOR THUNDERSTORMS TO CONTAIN HEAVY RAINFALL. WITH A PROGRESSIVE SYSTEM DO NOT EXPECT ANY THUNDERSTORMS TO REMAIN OVER AREAS LONG ENOUGH TO BE A FLOODING CONCERN. ON FRIDAY THE LOW WILL MOVE OFFSHORE WITH THE UPPER LEVEL LOW CROSSING THE AREA FRIDAY MORNING AND TRACKING EASTWARD FRIDAY AFTERNOON. AS THIS OCCURS HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE NORTH ALONG WITH MUCH COOLER AND DRIER AIR. TEMPERATURES THROUGH THE SHORT TERM WILL BE IN THE UPPER 70S TO AROUND 80 ON THURSDAY AND DROP INTO THE LOWER TO MIDDLE 60S FOR FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH SOME DIFFERENCES IN TIMING AND INTENSITY APPEARING LATE IN THE LONG TERM. HIGH PRESSURE WILL BE OVER THE REGION FOR SATURDAY AND SUNDAY WITH A WEAK AND DRY BOUNDARY CROSSING THE AREA SUNDAY NIGHT. NEXT SYSTEM WILL MOVE THROUGH THE AREA ON MONDAY NIGHT/EARLY TUESDAY AND THIS SYSTEM REMAINS DISORGANIZED SO HAVE REDUCED POPS AS MAIN ENERGY WILL BE NORTH OF THE FORECAST AREA. UPPER LEVEL PATTERN WILL REMAIN HIGHLY AMPLIFIED THROUGH THE LONG TERM WITH A SLOW EASTERLY PROGRESSION. THIS WILL ALLOW THE LONG WAVE TROUGH TO PUSH OFF THE COAST ON SATURDAY WITH THE UPPER LEVEL RIDGE MOVING IN FOR THE WEEKEND. BY EARLY NEXT WEEK ANOTHER TROUGH MOVES OVER THE REGION AND WILL PERSIST THROUGH THE END OF THE LONG TERM. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL THROUGH MONDAY THEN SLIGHTLY BELOW NORMAL FOR TUESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... EXPECT MAINLY VFR CONDITIONS THROUGH THE EVENING. STRONG HEATING WITH MODERATE INSTABILITY SHOULD RESULT IN THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. HOWEVER...A WELL-DEFINED SURFACE FEATURE APPEARS LACKING SO EXPECT LITTLE THUNDERSTORM COVERAGE. THE CHANCE OF THUNDERSTORMS APPEARS TO BE TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. CONVERGENCE ASSOCIATED WITH A COLD FRONT SINKING SOUTHWARD AND INTO THE AREA MAY SUPPORT THUNDERSTORMS LATE TONIGHT AND DURING THE REST OF THE TAF PERIOD. A MID-LEVEL SHORTWAVE TROUGH MAY AID THUNDERSTORMS DURING THE EVENING. TIMING UNCERTAINTY WAS TOO HIGH TO INCLUDE THUNDERSTORMS IN THE TERMINALS AT THIS TIME. DIURNAL COOLING AND LOW-LEVEL MOISTURE MAY SUPPORT STRATUS AND FOG DURING THE EARLY MORNING HOURS. USED AN AVERAGE OF THE GFS AND NAM MOS AND FORECASTED MVFR FOG AT CAE...CUB...AND DNL. FORECASTED A PERIOD OF IFR FOG AT AGS AND OGB. EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CAUSE RESTRICTIONS THURSDAY AFTERNOON THROUGH FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 4, 5:25 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 525 AM EDT WED APR 4 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050925- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 525 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 4, 2:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
234 PM EDT WED APR 4 2012
GAZ040-064-041900-
COLUMBIA-LINCOLN-
234 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LINCOLN AND
COLUMBIA COUNTIES THROUGH 330 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WHICH WILL AFFECT THE AREA NEAR THE LINCOLN AND
COLUMBIA COUNTY LINE THROUGH 330 PM.
EXPECT WIND GUSTS NEAR 40 MPH...BRIEF HEAVY DOWNPOURS...AND DANGEROUS
LIGHTNING WITH THIS STORM.
&&
LAT...LON 3376 8245 3379 8230 3378 8229 3375 8225
3370 8224 3366 8220 3363 8220 3360 8215
3358 8241 3362 8244 3365 8243 3365 8244
TIME...MOT...LOC 1832Z 263DEG 28KT 3368 8233Special weather statement, Apr 4, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT WED APR 4 2012
GAZ064-065-SCZ025-030-042000-
AIKEN-COLUMBIA-EDGEFIELD-RICHMOND-
313 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
COLUMBIA...EDGEFIELD AND AIKEN COUNTIES THROUGH 400 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MARTINEZ...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...BELVEDERE...CLEARWATER...NORTH AUGUSTA...AUGUSTA...
EVANS AND MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
BRIEF HEAVY DOWNPOURS...
PEA SIZE HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3367 8221 3363 8220 3359 8214 3360 8211
3364 8210 3368 8215 3369 8214 3367 8166
3335 8191 3354 8227
TIME...MOT...LOC 1911Z 292DEG 20KT 3359 8212The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 38 min |
| Apr 3, 9:00 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry | 45 min |
| Apr 3, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 51 min |
| Apr 3, 9:44 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lexington, Newberry, Richland, Saluda | 46 min |
| Apr 3, 10:31 PM EDT | Special Weather Statement | CAE | Aiken, Lexington, Richland | 44 min |
| Apr 3, 11:14 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Richmond | 61 min |
| Apr 4, 2:34 PM EDT | Special Weather Statement | CAE | Columbia | 26 min |
| Apr 4, 4:20 PM EDT | Special Weather Statement | CAE | Richmond | 40 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.